MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 135CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 135CM; CATHETER, PERCUTANEOUS
Model Number M003XT2735810
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, while retreatment of recanalization/residual for a previously treated aneurysm friction was felt while advancing the stent inside the subject microcatheter but the stent was deployed and the distal tip of the subject microcatheter was also damaged.The patient suffered subarachnoid bleeding and lenticulostriate artery perforation which was alleged to be caused by the subject microcatheter.There was no treatment performed to resolved the adverse event.No additional information available.
 
Additional Manufacturer Narrative
B1 - adverse event - corrected - no adverse event.H1 serious injury - corrected - no serious injury.Additional information received clarified the the adverse event was not related to the subject microcatheter.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that during the procedure, while retreatment of recanalization/residual for a previously treated aneurysm friction was felt while advancing the stent inside the subject microcatheter but the stent was deployed and the distal tip of the subject microcatheter was also damaged.The patient suffered subarachnoid bleeding and lenticulostrial artery perforation which was alleged to be caused by the subject microcatheter.There was no treatment performed to resolved the adverse event.No additional information available.Additional information received on 20-apr-2022 clarified that the subarachnoid bleeding and artery perforation was not related to the subject microcatheter.
 
Additional Manufacturer Narrative
B1 - adverse event - corrected - adverse event.B2 outcomes attributed to ae - updated.B5 executive summary - updated.F10 / h6 health effect - clinical code - updated.F10 / h6 health effect - impact code - updated.F10 / h6 medical device problem code - updated.H6.Investigation conclusions - updated.H1 type of reportable event - no serious injury - corrected - serious injury.D4 expiration date- updated.H4 manufacturing date- updated.
 
Event or Problem Description
It was reported that during the procedure, while retreatment of recanalization/residual for a previously treated aneurysm friction was felt while advancing the stent inside the subject microcatheter but the stent was deployed and the distal tip of the subject microcatheter was also damaged.The patient suffered subarachnoid bleeding and lenticulostrial artery perforation which was alleged to be caused by the subject microcatheter.There was no treatment performed to resolved the adverse event.No additional information available.Additional information received on 20-apr-2022 clarified that the subarachnoid bleeding and artery perforation was not related to the subject microcatheter.Additional information received on 20-sep-2022 clarified that the subarachnoid bleeding and artery perforation was related to the subject microcatheter and not to the study device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This 1 out of 2 mdrs (1st mdr).Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information was provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was maintained throughout the clinical procedure.Also there was a surgical delay of 5 mins.Also additional information indicated the distal of the coil delivery wire hit a small lentoculostriate artery when massaging the stent causing lenticulostrial artery perforation.An assignable cause of use error will be assigned to patient vessel perforation and patient intracranial hemorrhage as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.The distal of the coil delivery wire hit a small lentoculostriate artery when massaging the stent causing lenticulostrial artery perforation.
 
Event or Problem Description
It was reported that during the procedure, while retreatment of recanalization/residual for a previously treated aneurysm friction was felt while advancing the stent inside the subject microcatheter but the stent was deployed and the distal tip of the subject microcatheter was also damaged.The patient suffered subarachnoid bleeding and lenticulostrial artery perforation which was alleged to be caused by the subject microcatheter.There was no treatment performed to resolved the adverse event.No additional information available.Additional information received on 20-apr-2022 clarified that the subarachnoid bleeding and artery perforation was not related to the subject microcatheter.Additional information received on 20-sep-2022 clarified that the subarachnoid bleeding and artery perforation was related to the subject microcatheter and not to the study device.Update: received additional information on 26-apr-2023 stated that according to cec adjudication the subarachnoid bleeding and artery perforation had a possible relationship with the study device.This complication was supported by a short occlusion with a balloon.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14147658
Report Number3008881809-2022-00184
Device Sequence Number19569127
Product Code DQY
UDI-Device Identifier04546540698094
UDI-Public04546540698094
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberM003XT2735810
Device Catalogue NumberM003XT2735810
Device Lot Number22113314
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer04/26/2022
09/20/2022
10/31/2022
04/26/2023
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date04/27/2022
10/18/2022
11/18/2022
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE FLOW DIVERTER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexFemale